Alert archive / Illinois / Tornado Warnings in 2020
Tornado Warning 10, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at May 23, 2020, 6:13 PM CDT for DeKalb County, Kane County, McHenry County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2020, 6:13 PM CDT (23:13 UTC)
- Expired
- May 23, 2020, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties DeKalb County, IL, Kane County, IL, McHenry County, IL
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 12:33 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
123
WFUS53 KLOT 232313
TORLOT
ILC037-089-111-240000-
/O.NEW.KLOT.TO.W.0010.200523T2313Z-200524T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
613 PM CDT Sat May 23 2020
The National Weather Service in Chicago has issued a
* Tornado Warning for...
Northeastern De Kalb County in north central Illinois...
Northwestern Kane County in northeastern Illinois...
South central McHenry County in northeastern Illinois...
* Until 700 PM CDT.
* At 612 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Marengo, moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Huntley around 625 PM CDT.
Woodstock and Lakewood around 650 PM CDT.
Algonquin and Lake In The Hills around 655 PM CDT.
Other locations impacted by this tornadic thunderstorm include Union
and Crystal Lake.
Including the following interstate...
I-90 between mile markers 35 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4209 8861 4216 8869 4230 8844 4218 8834
TIME...MOT...LOC 2312Z 239DEG 18KT 4216 8860
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Birk3 follow-up statements
107
WWUS53 KLOT 232324
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
624 PM CDT Sat May 23 2020
ILC037-232334-
/O.CAN.KLOT.TO.W.0010.000000T0000Z-200524T0000Z/
De Kalb IL-
624 PM CDT Sat May 23 2020
...THE TORNADO WARNING FOR NORTHEASTERN DE KALB COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Illinois.
LAT...LON 4210 8858 4217 8859 4228 8842 4218 8834
TIME...MOT...LOC 2324Z 249DEG 18KT 4217 8851
$$
ILC089-111-240000-
/O.CON.KLOT.TO.W.0010.000000T0000Z-200524T0000Z/
Kane IL-McHenry IL-
624 PM CDT Sat May 23 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN KANE AND SOUTH CENTRAL MCHENRY COUNTIES...
At 624 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Huntley, or 7 miles southeast of Marengo, moving
east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Huntley around 630 PM CDT.
Lakewood around 645 PM CDT.
Algonquin and Lake In The Hills around 655 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Crystal Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4210 8858 4217 8859 4228 8842 4218 8834
TIME...MOT...LOC 2324Z 249DEG 18KT 4217 8851
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Birk361
WWUS53 KLOT 232337
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
637 PM CDT Sat May 23 2020
ILC089-111-240000-
/O.CON.KLOT.TO.W.0010.000000T0000Z-200524T0000Z/
Kane IL-McHenry IL-
637 PM CDT Sat May 23 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTH
CENTRAL KANE AND SOUTH CENTRAL MCHENRY COUNTIES...
At 637 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Huntley, or 7 miles west of Algonquin, moving
northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lakewood around 645 PM CDT.
Algonquin and Lake In The Hills around 655 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Crystal Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4211 8856 4219 8855 4228 8842 4218 8834
TIME...MOT...LOC 2337Z 239DEG 18KT 4220 8843
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Birk251
WWUS53 KLOT 232351
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
651 PM CDT Sat May 23 2020
ILC089-111-240001-
/O.EXP.KLOT.TO.W.0010.000000T0000Z-200524T0000Z/
Kane IL-McHenry IL-
651 PM CDT Sat May 23 2020
...THE TORNADO WARNING FOR NORTH CENTRAL KANE AND SOUTH CENTRAL
MCHENRY COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Illinois.
LAT...LON 4211 8856 4219 8855 4228 8842 4218 8834
TIME...MOT...LOC 2351Z 239DEG 18KT 4223 8835
$$
BirkWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at May 23, 1:45 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 23, 1:45 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 145 PM CDT Sat May 23 2020 .MESOSCALE DISCUSSION... 1034 AM CDT GOES water vapor channels this morning show our compact upper low/MCV now centered near KDSM. Just ahead of this disturbance satellite derived winds indicate a rather impressive attendant upper level speed max up to around 85 kt across MO and IL. The 12z ILX RAOB corroborates this, with a southwest wind of 84 kt sampled at 300 MB. Meanwhile surface temperatures across the area are warming into the low 70s under partly sunny skies as of 15z, with dewpoints generally in the low 60s. The surface warm front was analyzed at 15z running from the low near KDSM, east- southeastward across far southeast IA and slightly south of I-74 over central IL. Overall, the thinking has not changed for the threat of severe thunderstorms across the area this afternoon into the early evening. The surface warm front will shift northward into far northern IL this afternoon as larger scale forcing for ascent increases overhead in association with the approaching upper disturbance. This will undoubtedly result in additional surface based storm development over northern IL this afternoon as diurnal destabilization results in MLCAPE values of 1500-2000 J/KG. This in combination with deep layer shear being enhanced by the strong upper level speed max will support a noteworthy threat of severe thunderstorms over northern IL this afternoon and early evening (roughly from 2 pm to 8 pm). All severe weather hazards will be possible today, including a noteworthy threat for a few tornados given the favorable low level shear with backed surface flow in the vicinity of the warm front over far northern IL this afternoon. The ongoing arc of warm air advection induced elevated thunderstorms over eastern IA will likely become surface based over the next few hours as it approaches north central IL. Once this occurs, northeastward moving supercell structures within broken arcs will be probable across northern IL through the mid to late afternoon hours. While much of the area is under a risk of severe weather today, the highest threat could end up being along and northwest of the I-55 corridor. Heavy rain will be likely with these storms, but the progressive nature to them should act to limit the threat of significant flash flooding concerns. Expect the threat of storms to begin to wane across much of the area this evening. However, we will need to monitor the possibility for additional scattered development tonight over east central IL and northwestern IN along the low-level jet. KJB && .SHORT TERM... 145 PM CDT Through Sunday... Following the severe threat of storms through early this evening the threat of storms will begin to diminish for much of northern IL. However, I cant rule out the possibility for some additional scattered storm development overnight, particularly along and south of I-80. Forecast guidance suggests that the low-level jet will veer more west-southwesterly tonight, and this may allow for additional development to occur along the nose of best moisture transport, which looks to be over the southern half of my CWA. Confidence continues to on the low side with this activity overnight. While severe storms would not be a concern with any of this overnight, heavy rainfall could become a concern due to slow moving storms. Sunday is still setting up to be our warmest and muggiest day of the season thus far. Upper level ridging will build over much of the eastern CONUS into Sunday, and this will allow the atmosphere to warm over much of the region. High temperatures are expected to get into the mid to upper 80s inland from the lake. Slightly cooler conditions are expected at the lakefront due to the likelihood of an afternoon lake breeze turning the winds off the lake for areas near the lake. With dew points expected to be in the mid to upper 60s, heat indices will approach 90. The threat of thunderstorms on Sunday, while low, is not zero. Signs continue to point to the main focus for storms remaining to our northwest. However, with the very warm and humid conditions expected Sunday, capping looks to be weak. For this reason there continues to be some low chances for a few isolated to widely scattered thunderstorms in the afternoon. The severe threat with any of these possible storms is low due to unfavorable shear parameters. KJB && .LONG TERM... 145 PM CDT Sunday night through Friday... Due to the ongoing active weather the long term discussion will not be updated. Please see the previous discussion below. A warm and humid mid summer-like pattern will be in place for the close of Memorial Day Weekend and into the work week. This will include daily chances for scattered thunderstorms. The signal is strongest for highest shower and thunderstorm coverage on Wednesday as a frontal boundary progresses southward. This front may shunt better shower and thunderstorm chances southward next Thursday and Friday, along with a temporary less humid air mass. Sunday evening and night quite possibly could end up a quiet and muggy for much of the area. The main item of note is the potential for a MCS to approach from the northwest late in the evening. With diurnally diminishing instability, increasing CIN and no strong low level jet to maintain the MCS, signs point toward this potential MCS being on a steady weakening trend as it approaches. Have the highest PoPs in mid to high chance range over far northern Illinois, and then tapering quickly southward. Main threats if some of the convection with the MCS survives into the CWA would be lightning and downpours. Memorial Day Monday looks like a classic warm and humid summer day with pop-up scattered convection possible mainly in the afternoon and perhaps into the early evening. Large 588 DM 500 mb ridge will be centered over the eastern OH Valley, with our area on the west/northwest periphery with neutral to even slightly positive height tendencies. Jet dynamics will be well off to the northwest and other than some models showing convectively driven mid-level impulses, a discernible trigger for more widespread thunderstorms is lacking. Deep layer shear will be 20 kt or less, along with modest to weak mid-level lapse rates. It doesn't currently appear that a lake breeze would serve as a convergent focus on Monday afternoon, as south-southwesterly low- level flow should be enough to bring warm all the way to the lakeshore. Models indicate mid to possibly upper 80s temps and dew points around 70F should yield moderate to strong instability (MLCAPE >=2k J/kg) with minimal capping likely eroded by heating alone. Capped PoPs in chance (scattered) range due to lack of large scale trigger, and the holiday certainly doesn't appear to be a washout. Main threats would be lightning and downpours with PWATs nearing 1.5". Also, peak heat index values around 90/low 90s will make it uncomfortably humid. After diurnal weakening of afternoon storms, Monday night will be warm and muggy with perhaps isolated to widely scattered nocturnal convection, highest focus potentially west. Tuesday may be somewhat of a carbon copy of Monday, though maybe a couple degrees cooler due to higher cloud cover, albeit with similarly uncomfortable humidity levels. Weak mid-level lapse rates and low deep layer shear would again yield pulse type scattered convection, maybe with slightly higher coverage than Monday, and main threats lightning and downpours. Pattern will temporarily break down Wednesday into Thursday as a deep trough moving across southern Canada will have height falls from the north and steer a frontal boundary southward across the region. Frontal progression could be slow on Wednesday, so that's currently strongest signal of the week for more widespread convection and CWA-wide likely PoPs Wednesday PM. Signal on the 00z operational and ensembles suite pointed toward the frontal boundary making better southward headway to close out the work week, which could yield a drier and more pleasant period if trends continue. For now, favored precip and thunder chances more to the south of I-80. Temperatures should remain near or above normal inland, but onshore winds would bring cool conditions back to the lakeshore. Castro && .AVIATION... For the 18Z TAFs... The primary concern for aviation is the thunderstorm likelihood for a 3-4 hour period mid-afternoon through early evening, as well as any wind disruption due to these. Thunderstorms across the northwest quarter of Illinois will continue to increase in coverage and likely intensity as they move northeast. There are likely going to be a 2-3 arcs of storms that track over the area, with Chicago most favored to be near/under them 20Z-24Z. Some of these storms will likely be severe and also producing gusty outflow. These would reorient winds and that altered direction could potentially last for a couple hours after the storms. Otherwise ahead of the storms, winds will be gusty from the southeast, at times to 25 kt. Confidence is high in these winds being 130-160 degrees at ORD and MDW. Behind the storms some scattered IFR is possible for a few hours. South-southwest winds tonight, while diminishing in speed, should be enough to keep lake-origin fog away from ORD and MDW. On Sunday, isolated thunderstorms are possible across the area but there is not a triggering mechanism for storms, so not particularly excited about that potential. MTF && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...Dense Fog Advisory...IL nearshore waters until 3 PM Saturday. && Visit us at weather.gov/chicago Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSChicago www.twitter.com/NWSChicago www.youtube.com/NWSChicago
Hazardous weather outlook, May 23, 5:09 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
509 PM CDT Sat May 23 2020
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-242215-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
509 PM CDT Sat May 23 2020 /609 PM EDT Sat May 23 2020/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Elevated Tornado risk.
Elevated hail risk...up to golf ball size.
Elevated damaging wind risk...up to 70 mph.
Limited Flooding Risk.
DISCUSSION...
Scattered strong to severe thunderstorms will continue across
the area through early this evening. These are likely to move out
of northern Illinois by 8 to 9 p.m. and northwest Indiana by
10 p.m., though scattered storms may linger in eastern Illinois
and northwest Indiana into early overnight.
The primary severe threat are tornadoes, large hail, and damaging
winds. Given the wet conditions of late and elevated river levels,
very heavy downpours from thunderstorms will be capable of
producing isolated to instances of flash flooding, along with
renewed river and stream rises. After the primary severe and
flooding threat ends, the potential exists for thunderstorms to
focus east of I-57 into the early overnight, which could prolong
the flooding risk for those areas, especially in northwest
Indiana.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday and Monday...
Limited Thunderstorm Risk.
Tuesday and Wednesday...
Significant Thunderstorm Risk.
Thursday...
Elevated Thunderstorm Risk.
Friday...
Limited Thunderstorm Risk.
DISCUSSION:
There will be daily scattered thunderstorm chances amidst very
warm and humid conditions Sunday through Tuesday, with possibly
higher coverage of thunderstorms by mid week. Any thunderstorms
will be capable of producing heavy downpours and possibly an
isolated flooding risk. Thunderstorm chances may be limited to
areas south of I-80 or south of there by Thursday and especially
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotters will continue to be needed through early evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east northeast at 30 to 35 mph.
LMZ740>745-242215-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
509 PM CDT Sat May 23 2020
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Significant Thunderstorm Risk...with an associated:
Limited Waterspout Risk.
Elevated hail risk...up to ping pong ball size.
Limited thunderstorm wind gust risk...up to 40 kt.
Elevated Fog Risk.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Thunderstorm Risk.
Elevated Fog Risk.
Monday...
Limited Thunderstorm Risk.
Tuesday...
Elevated Thunderstorm Risk.
Wednesday...
Significant Thunderstorm Risk.
Thursday and Friday...
Limited Thunderstorm Risk.
MTF
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, May 23, 4:51 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
451 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 1 N HAMMOND 41.60N 87.50W
05/23/2020 M2.00 INCH LAKE IN TRAINED SPOTTER
SPOTTER REPORT OF 2 INCHES OF RAIN FALLING
IN 20 MINUTES IN HAMMOND.
&&
ROSpecial weather statement, May 23, 5:00 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Chicago/Romeoville 500 PM CDT Sat May 23 2020 ILZ023-232215- Kankakee IL- 500 PM CDT Sat May 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KANKAKEE COUNTY UNTIL 515 PM CDT... At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over Momence, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Kankakee County. A Tornado Watch remains in effect until 800 PM CDT for northeastern Illinois. LAT...LON 4111 8767 4123 8766 4125 8753 4112 8753 TIME...MOT...LOC 2200Z 251DEG 22KT 4117 8761 IZZI
Local storm report, May 23, 5:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
538 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 NNE ROCKDALE 41.52N 88.11W
05/23/2020 WILL IL PUBLIC
REPORTED ALONG PARK DRIVE IN JOLIET. LARGE
TREE LIMBS DOWN. TIME IS ESTIMATED.
&&Local storm report, May 23, 6:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
603 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 NNW ROCKDALE 41.52N 88.12W
05/23/2020 WILL IL BROADCAST MEDIA
NEAR LARKIN AND JEFFERSON. WIDESPREAD TREE
DAMAGE, INCLUDING SOME HEALTHY TREES A FOOT
OR TWO IN DIAMETER, BLOCKING MULTIPLE
STREETS. BETWEEN 3:15 AND 3:25 PM CDT.
&&Local storm report, May 23, 6:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
605 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HEAVY RAIN 3 N AROMA PARK 41.12N 87.80W
05/23/2020 E1.22 INCH KANKAKEE IL COCORAHS
FLOODING HAS NEVER BEEN THIS BAD. WATER HAS
ERODED A STREAM THROUGH THE FIELD AND IT IS
FLOWING HEAVILY.
&&
CLocal storm report, May 23, 6:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
613 PM CDT SAT MAY 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HEAVY RAIN CHESTERTON 41.61N 87.06W
05/23/2020 E1.60 INCH PORTER IN PUBLIC
RAIN FELL BETWEEN 5:15 AND 6:00 PM.
&&
CThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:58 AM CDT | River Flood Advisory | LOT | Cook | 70 hr |
| May 23, 1:33 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 42 min |
| May 23, 2:02 PM CDT | Tornado Warning | LOT | Livingston | 43 min |
| May 23, 2:07 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 23 min |
| May 23, 2:08 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle | 67 min |
| May 23, 2:26 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 64 min |
| May 23, 2:37 PM CDT | Tornado Warning | LOT | Livingston | 53 min |
| May 23, 2:39 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 51 min |
| May 23, 2:44 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 46 min |
| May 23, 3:02 PM CDT | Tornado Warning | LOT | Cook, Will | 43 min |
| May 23, 3:09 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 66 min |
| May 23, 3:14 PM CDT | Special Marine Warning | LOT | 2 hr | |
| May 23, 3:14 PM CDT | Tornado Warning | LOT | Winnebago | 61 min |
| May 23, 3:27 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 48 min |
| May 23, 3:48 PM CDT | Severe Thunderstorm Warning | LOT | Will | 42 min |
| May 23, 3:50 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 17 min |
| May 23, 3:55 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 50 min |
| May 23, 4:09 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee | 36 min |
| May 23, 4:13 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 62 min |
| May 23, 4:16 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 44 min |
| May 23, 4:18 PM CDT | Special Weather Statement | LOT | Winnebago | 27 min |
| May 23, 4:30 PM CDT | Special Weather Statement | LOT | Winnebago | 15 min |
| May 23, 4:37 PM CDT | Areal Flood Advisory | LOT | Cook | 3 hr |
| May 23, 4:37 PM CDT | Special Marine Warning | LOT | 83 min | |
| May 23, 4:53 PM CDT | Flash Flood Warning | LOT | Cook | 6 hr |
| May 23, 5:00 PM CDT | Special Weather Statement | LOT | Kankakee | 15 min |
| May 23, 6:04 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, McHenry | 56 min |
| May 23, 6:42 PM CDT | Severe Thunderstorm Warning | LOT | Will | 48 min |
| May 23, 6:48 PM CDT | Areal Flood Advisory | LOT | Boone, DeKalb, Kane, McHenry | 3 hr |
| May 23, 6:57 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 79 min |
Nearby
Tornado Warnings in Illinois, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.